Supplement info for coming off the pill

Discussion in 'Contraception' started by Tempting Toffee, Aug 2, 2008.


 
  1. MarifreakinA

    MarifreakinA New Member

    Thanks for the info. I am currently taking a multi-vitamin everyday, twice a day as it is directed. Should I be taking individual vitamins instead (I am on the pill)? Since my mutli-vitamins have Vitamin A and also contains Vitamin-k. I take Centrum Cardio. I know taking Vitamin B is very important while taking the pill that's why I started taking multi-vitamins.

     
  2. Meagan

    Meagan New Member

    First, thank you very much for this information. I am going to be coming off of Yasmin soon and I need all the info I can get.

    I'm already taking a time-release B-Complex with added Vitamin C and Folic Acid. I'm also taking 1200 mg of Fish Oil a day, and a Magnesium/Calcium/Vitamin D supplement, but I might have to change it because I heard that certain forms of Magnesium aren't as absorbable as others?

    I haven't tried evening primrose oil or agnus castus...is this something anyone would recommend when coming off of the pill? Does anyone have any recommendations that I could add to my current regimen?

    Any advice is much appreciated. Thank you so much.

     
  3. janey22

    janey22 New Member

    since i came off the pill a month ago i have been taking genuine health's multi + daily joy and o3 mega + joy (not vegan tho-sorry!).

    http://www.genuinehealth.com/by-name/multi-daily-joy.html
    http://www.genuinehealth.com/by-name/o3mega-joy.html

    my reason for coming off the pill was because it was making me depressed and my friend who is a nurse recommended i take these to ease the transition. although it is a bit early to say, i definitely feel that they are helping. i came off the pill for a month once before and felt MUCH worse..

    its funny, when i decided to stop taking the pill i thought i would be saving a few dollars a month, but now i am spending more on supplements! still definitely worth it though! [​IMG]

     
  4. lehua768

    lehua768 New Member

    I've been off birth control for about a year now, and I started taking a mult-vitamin about 4 months prior to quitting. My multi is pretty complete (besides being all natural) and does have everything you list, including vitamin K.

     
  5. Weirdartist

    Weirdartist New Member

    I take a multivitamin&mineral, (veggie, but you can get good vegan ones), Also taking extra vitamin Bs, and evening primrose oil which used to help my periods as a teenager. I've been making sure I eat low-fat dairy (a study in the new scientist ages ago cited it as helpful for menopause, and I figured it couldnt hurt) and I have made sure I eat plenty of eggs, since the yolk of an egg contains tonnes of vitamins. My hormonal BC helped me put on loads of weight, and with the extra fats I am eating I don't expect to loose any yet, but I'm staying steady and I will start to loose it as I increase my excersise.

    I also make sure I take my vitamins&minerals etc. with a healthy meal, because many vitamins need fats/other vitamins to help them be absorbed properly.

     
  6. Weirdartist

    Weirdartist New Member

    I found this website interesting: http://www.sisterzeus.com/index.html most of the herbs it suggests for 'fertility' (which should balance out hormones as if you were getting ready to conceive, even if you aren't) are non-toxic, including simple things like Parsley to bring on AF, it can't hurt to try, eh?

     
  7. Jansen83

    Jansen83 New Member

    Hello, I came off the pill about 3 months ago, after being on it for 10 years. I'm experiencing a lot of hair loss right now... I started taking a Hair, Nails, and Skin supplement twice a day, for a total of 3000mcg of Biotin. Is there something else I should be taking to help get my body back on track so I will stop losing hair? Any suggestions are much appreciated. Thanks!

     
  8. Athena12

    Athena12 New Member

    I don't know of anything other than Biotin for that purpose [​IMG]
    hopefully someone here will be able to give you some useful info!

    Has anyone taken Opti-Women? I have been considering this multivitamin, but since Centrum and One a Day gave me nausea and stomach pains (I have a very sensitive stomach), I am hesitant to buy this one! If anyone knows about it, I'd love to hear it [​IMG]

     
  9. Jenny13

    Jenny13 Member

    Has anyone tried using Evening Primrose Oil to help control cramps? It was suggested to me by my homeopath, and I'm interested to see if it has worked for anyone. I stopped the pill about a month ago and have still not had a real period (but I have been taking the EPO). I had EXTREMELY painful periods (+ nausea, vomiting, diarrhea, very heavy bleeding) before I started the pill many years ago, and I am terrified that the awful pain will return! Any advice would be amazing!

     
  10. EricaW

    EricaW New Member

    I have been using maca and agnus castus on top of multivitamin after stopping hormonal birth control but I don't see a lot of difference between using them and not using them.

     
  11. Gigi123

    Gigi123 New Member

    I was on low dose birthcontrol pill (Glidless Fe 1/20 generic birthcontrol) for several years but stopped August 7,2015 and got the Iud Skyla (low-dose progestrin only) I started noticing that my mood changed I don’t know if it was because I stopped the birthcontrol pill or because of the new Skyla hormonal iud I got placed inside me. I decided to take off the iud on October 14,2015 (had only had the IUD for about 2 months).
    I still don’t feel like myself:
    Symptoms:
    Twitching in my cheek (on and off for over two weeks)
    Foggy brain
    Days were I can’t sleep too well
    Anxious (not as bad as a few weeks ago but still there)/overthinking
    I got a blood test and everything is perfect. I got a hormoal test (to check my levels of estrogen and progestin etc.. right thinking it was that my hormones were imbalanced but everything came out completely normal. I just feel like everything is good my bf,my job,school..I won a scholarship and I was like meh. I’m not depressed because I’m not crying and stuff..I just feel anxious and just not my usual “excited self” is there a way I can be going through birthcontrol withdrawals while still having normal hormone levels (My cycle is normal..I got my period on September 7th and October 7th. I noticed I started not feeling myself after July and I stopped my birthcontroll pills that August. Please help me I’m a college student in need of advice 
    Update: After October 14 I have not had any hormonal methods..I decided to use condom with bf.

    I was under the impression that the symptoms of "birthcontrol withdrawal" are due to hormonal imbalance..but I got a regular blood test and hormonal blood test and everything is normal..symptoms still there.

     
  12. sam749

    sam749 Member

    Hi!
    I have heard that others who got their hormone levels tested got the everything is normal result and they don't feel like themselves either, so you're not alone in this. I would have to look into what they test for and what they call normal etc before I could say why that would be. My doctor said the main reason birth control pill withdrawel affects people is because your body needs time to start producing its own natural levels of estrogen again and it needs time to get used to the old hormones again.
    You've only been off hormones for a little while, so I wouldn't worry too much about why you haven't gone back to feeling normal just yet, it's been such a short time it isn't surprising things haven't gone back to how they were before just yet.
    The thing is there isn't that much research on BCP and what they do when you stop or how much they can influence your moods. I did find an article where a doctor was saying how hormonol BC can amplify things like anxiety and other mental health issues. So it isn't as if the women on forums like these are the only ones saying it. It just sucks we don't get warned before starting the hormones! And another doctor said that hormones influence the balance of chemicals in the brain that regulate mood. So even if your hormone levels are normal, that doesn't mean the chemical in your brains are balanced again. That can take a while.
    all I can say is take it easy on yourself, get rid of respossibilities you can drop for the moment and make sure to schedule days where you really relax (walking in nature is better than watching TV), and try to think positive. I know that sounds lame, but anxiety can make you assume the worst. Just accept that right now your body needs time to readjust and it will. If you want to vent you can of course do that here!

     

Share This Page